I frequently get palpitations, usually a few times a day. I had a 24-hour ECG a couple of years ago. My general practitioner said it just showed some ectopics. However, I do get runs of palpitations lasting several seconds which make me feel light-headed. I can usually stop the run by coughing hard. Is this anything to worry about? My main concern is that I might pass out or that I might develop a fatal arrhythmia.
Welcome to icliniq.com.
Yes, I would say palpitations with light-headedness likely indicates some serious kind of arrhythmia. You are lucky that in 30 years, you did not pass out but there is a risk that this kind of arrhythmia can be fatal. I would suggest visiting cardiologist. Repeat EKG and echocardiogram, you might need a Holter monitoring for 24 hours and ultimately might need medication or pacemaker depending on severity and type of arrhythmias. I am suspecting it to be SVT or VT runs.
Query: Hello doctor, I am a 48 year old male. I have a lean build and do exercises regularly. Since childhood, I had a tendency for heart palpitations and premature beats, mostly when I do not get good sleep or if I am going through some stress. Around 16 years ago, I consulted a cardiologist and had an ... Read Full >>
Answer: Hello, Welcome to icliniq.com. These premature complexes are probably originating from the ventricles. These are usually benign and not life-threatening. Considering your age, the primary concern is a coronary artery disease, which is also less likely as you have been observing these symptoms sinc... Read Full
Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health... Read Full >>
Answer: Hello, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpitation. Probab... Read Full
Query: Hello doctor, I have attached all my reports. Please let me know how Embeta-AM will help me improve my health. Will there be any side effects? The recent medications which I have used are, Maxoza from last four months, one sachet daily and Fluconazole 200 mg, two tablets in the last two weeks. Infl... Read Full >>
Answer: Hi, Welcome to icliniq.com. I have gone through all your reports (attachment removed to protect patient identity). There is a problem in the complete lipid profile, which is due to increased weight. So, I will advise you to go for a regular brisk walking for 1 hour every day, at least 6 days a we... Read Full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now